A STUDY OF ADVERSE DRUG REACTIONS IN A TERTIARY CARE HOSPITAL OF PUNE

 

 

CONCLUSION:
Adverse drug reactions is a drug related problem and if proper monitoring is done, it can contribute to drug safety. Rational use of antibiotics can help reduce the occurrence of ADR’s to a great extent.

In this study, 25 suspected drugs were reported to induce ADRs. After an ADR, the drug was withdrawn and rechallenge was not performed in any patient. Majority of ADRs experienced was, more in females than in males.

This study mainly focused on ADRs admitted as Inpatients in wards and critical units. The most common route of administration was intravenous. ADR’s were more in Antimicrobials, followed by NSAID’s, and Vancomycin was the drug having majority of the ADR’s. The commonly reported ADR in this study was rash and itching. Majority of the ADR’s in this study were mild in nature and mostly all recovered during the study period.

There is a need for more of spontaneous reporting by all health care professionals working in various departments in a tertiary care hospital. After an ADR occurrence, patient counseling in mandatory so that the patient is aware about it and can avoid further exposure to the drug in future. This can also help in reducing the length of stay of patients and also can be cost effective. The active involvement of clinical pharmacist to capture ADR’s and awareness given via training to other health care professionals can help change the scenario in under-reported hospitals.

REFERENCES:
1. Asawari Raut, Arundati Diwan, Chitan Patel, Palak Patel, Atmaram Pawar (2011) ; Incidence, Severity and financial burden associated with adverse drug reactions in medicine inpatients. Asian Journal of Pharmaceutical and Clinical Research ; 4(Suppl 2) ; 107-111
2. Lateef M. Khan, Sameer E. Al-Harthi, Omar I. Saadah (2013) ; Adverse drug reactions in hospitalized pediatric patients of Saudi Arabian University Hospital and impact of pharmacovigilance in reporting ADR. Saudi Pharmaceutical Journal ; 21(3) ; 261–266.
3. Prakash H. Bhabhor, Tejas Kamleshbahi Patel, Roshni Vahora, Parvati B. Patel, Nimisha Desai (2014) ; Adverse drug reactions in a tertiary care teaching hospital in India: analysis of spontaneously reported cases. International Journal of Basic & clinical pharmacology, 3(6) ; 1078-1086.
4. R. Arulmani, S.D. Rajendran, B. Suresh (2011). Adverse drug reaction monitoring in a secondary care hospital in South India. British Journal of Clinical Pharmacology 65(2); 210-216.
5. Ratan J. Lihite , Mangala Lahkar, Sukirti Das, Debeeka Hazarika, Murali Kotni, Mudasir Maqbool, Swapna Phukan (2017) ; A study on adverse drug reactions in a tertiary care hospital of north-east India. Alexandria Journal of Medicine 53(2) ; 151–156.

NOW YOU CAN ALSO PUBLISH YOUR ARTICLE ONLINE.

SUBMIT YOUR ARTICLE/PROJECT AT editor-in-chief@pharmatutor.org

Subscribe to Pharmatutor Alerts by Email

FIND OUT MORE ARTICLES AT OUR DATABASE


Pages

FIND MORE ARTICLES